MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C3260
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the native iliac wall using ruby coils.During the procedure, the physician successfully placed a ruby coil in the target vessel using the lantern delivery microcatheter (lantern).While attempting to insert a new ruby coil into the lantern, the pusher wire snapped; therefore, it was removed.The procedure was completed using a new ruby coil with the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was broken at the proximal end of the pusher assembly.The hypotube was fractured approximately 5.0 cm from the proximal end.The pull tube was kinked approximately 8.0 cm from the proximal end.The distal detachment tip (ddt) was undamaged.Conclusion: evaluation of the returned ruby coil pusher assembly confirmed a fractured device.If the device is forcefully advanced against resistance, damage such as a fracture may occur.The pull tube within the hypotube was also kinked which is likely occurred simultaneously with the fracture.Further evaluation revealed the pet lock was broken at the proximal end of the pusher assembly; therefore, it is likely the embolization coil was detached from the ddt prior to the damage to the pusher assembly.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8313432
Report Number3005168196-2019-00200
Device Sequence Number2202763
Product Code HCG
UDI-Device Identifier00814548019321
UDI-Public00814548019321
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2026
Device Catalogue NumberRBY2C3260
Device Lot NumberF83292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight84
Date Report Sent to FDA01/01/2005